Alert archive / North Carolina / Beach Hazards Statements in 2025

Beach Hazards Statement 4, NWS Wilmington, NC

April 14, 2025Georgetown County, Horry County, South Carolina; Brunswick County, New Hanover County, Pender County, North Carolina

NWS Wilmington, NC issued this beach hazards statement at Apr 14, 2025, 4:28 AM EDT for Georgetown County, Horry County, South Carolina; Brunswick County, New Hanover County, Pender County, North Carolina. It took effect at Apr 14, 2025, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2025, 4:28 AM EDT (08:28 UTC)
In effect from
Apr 14, 2025, 6:00 AM EDT
Expired
Apr 14, 2025, 8:00 PM EDT
In force
14 hr
Issued by
NWS Wilmington, NC

Counties Brunswick County, NC, New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC

The radar

The Wilmington radar (KLTX), 3 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 8.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2025-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2025-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.


980 
WHUS42 KILM 140828
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
428 AM EDT Mon Apr 14 2025

NCZ106-108-110-SCZ054-056-142000-
/O.NEW.KILM.BH.S.0004.250414T1000Z-250415T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Brunswick-
Coastal Horry-Coastal Georgetown-
428 AM EDT Mon Apr 14 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Strong south to north longshore current with Moderate
  Risk of rip currents for beaches of Horry County north of Myrtle
  Beach and all Brunswick County beaches.

* WHERE...In North Carolina, Coastal Pender County, Coastal New
  Hanover County and Coastal Brunswick County west of Ocean Isle 
  Beach. In South Carolina, Coastal Horry and Coastal Georgetown 
  Counties.

* WHEN...Through this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers into
  rip currents, piers, jetties, and other hazardous areas. It may
  sweep swimmers off their feet, making it difficult to return to
  shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
2 follow-up statements
763 
WHUS42 KILM 141930
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
330 PM EDT Mon Apr 14 2025

NCZ106-108-110-SCZ054-056-150000-
/O.CON.KILM.BH.S.0004.000000T0000Z-250415T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Brunswick-
Coastal Horry-Coastal Georgetown-
330 PM EDT Mon Apr 14 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Strong south to north longshore current. There is also a
  Moderate Risk of rip currents for the beaches of Horry County
  north of Myrtle Beach and all Brunswick County beaches.

* WHERE...In North Carolina, Coastal Pender, Coastal New Hanover 
  and Coastal Brunswick Counties. In South Carolina, Coastal 
  Horry and Coastal Georgetown Counties.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Longshore currents can sweep swimmers and surfers 
  into rip currents, piers, jetties, and other hazardous areas. 
  It may sweep swimmers off their feet, making it difficult to 
  return to shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.

&&

$$
907 
WHUS42 KILM 142346
CFWILM

Coastal Hazard Message
National Weather Service Wilmington NC
746 PM EDT Mon Apr 14 2025

NCZ106-108-110-SCZ054-056-150100-
/O.EXP.KILM.BH.S.0004.000000T0000Z-250415T0000Z/
Coastal Pender-Coastal New Hanover-Coastal Brunswick-
Coastal Horry-Coastal Georgetown-
746 PM EDT Mon Apr 14 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 14, 3:05 AM EDT, 1 hour 23 minutes earlier.

Area forecast discussion, Apr 14, 3:05 AM EDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
305 AM EDT Mon Apr 14 2025

.SYNOPSIS...
High pressure will maintain control into Tuesday before a cold
front pushes through late on Tuesday. Light showers may
accompany the frontal passage, mainly in the Cape Fear region.
Cool and dry high pressure follows behind the cold front through
midweek before it moves offshore on Thursday, bringing a warmup
for late in the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
After a cool start thanks to radiational conditions and the
cooler residual air mass things will warm up nicely today. Highs
are expected to rise quickly into the lower to middle 80s due
to a warm somewhat arid flow from a deep westerly pattern
developing. Breezy conditions will remain in place through early
Tuesday with lows only dropping into the lower 60s perhaps not
even that with the mixed boundary layer.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Stacked low in southern Canada will provide the weeks only weather
excitement, in the form of a weakening, moisture starved cold front
Tue afternoon. Westerly flow ahead of the front will limit moisture
return, meaning the only source of moisture will be what arrives
with the front, after crossing the mountains. Not a good setup for
any type of significant moisture, even with the front passing around
peak heating. Expect there will be a few showers with the front,
precipitable water briefly surges near the 90th percentile. A few
areas, mainly across coastal SE NC, will probably measure a couple
hundredths, but the majority of the forecast area will remain dry.
Lightning also seems like a stretch given the moisture profiles. It
will be hard to get much ice in the clouds given the dry/stable
layer above 10k ft.

Once the front pushes offshore, taking any meager showers with it,
deep northwest flow sets up, ensuring an abundance of dry air.
Cooler air moves in behind the front dropping temperatures below
normal Wed and Wed night. Tue night lows end up near normal thanks
to winds/mixing. Forecast soundings Wed show a profile where
guidance is always too high with respect to dewpoint/rh. Combine
this with 20-25 kt winds at the top of the mixed layer and Wed could
be a day with fire weather concerns, especially given the limited
rainfall with the previous days front. Something to keep an eye
on.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Pretty benign weather through the end of the week into the start of
next week. Pattern aloft remains amplified with broad 5h trough axis
offshore Thu morning which then yields to a 5h ridge building over
the Deep South, eventually expanding over the Southeast for the
weekend. At the surface high pressure will remain the dominant
feature, first centered west of the area then drifting east, ending
up offshore Fri. Neutral advection Thu into Fri will transition to
warm advection on Fri as the high exits east, leading to an extended
period of warm advection, pushing temperatures well above normal.
Despite the low level southerly flow, the flow aloft remains west to
northwest, preventing any deep moisture return, leading to a stretch
of warm and dry weather for the region.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
High confidence in VFR and dry weather through the entire 0600
UTC taf forecast. LLWS is expected late in the forecast as wind
fields increase in force.

Extended Outlook...High confidence in VFR through the duration
of the week. Low-level wind shear is likely Monday night as WSW
winds aloft strengthen.

&&

.MARINE...
Through Tonight...
Winds and seas will increase today and tonight as a strong
southwest flow develops. Wind speeds grow to a range of 20-25
knots later tonight with significant seas of 4-6 feet.
Confidence has increased sufficiently to raise a small craft
advisory for the NC waters beginning this evening and continuing
at least for now into Tuesday afternoon.

Tuesday through Friday...
Strong southwest flow ahead of a cold front crossing the water
Tue evening may lead to a period of Small Craft Advisory
conditions later Tue. Once the offshore flow in the wake of the
front develops, seas will drop below SCA thresholds pretty
quick. Offshore flow weakens on Wed, becoming northerly Wed
night and Thu. Lack of any gradient will keep speeds under 10 kt
as early as later Wed. Sea breeze on Thu will lead to some
nearshore enhancement as general winds become light and variable
with the ridge axis overhead. High shifts offshore Fri with
southerly flow setting up. Weak gradient will keep speeds under
10 kt, although once again a sea breeze will result in some
nearshore enhancement. Seas 4-6 ft into Tue evening with a
southerly wind wave being dominant. Seas drop to 2-3 ft Wed
morning due to offshore flow then remain 2 ft or less through
Fri.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
NC...None.
SC...None.
MARINE...None.

&&

NEAR TERM...SHK
SHORT TERM...III
LONG TERM...III
AVIATION...SHK
MARINE...III/SHK
Hazardous weather outlook, Apr 14, 3:15 AM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
315 AM EDT Mon Apr 14 2025

NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-055-056-058-059-
150715-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-Marlboro-
Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown-
Coastal Georgetown-Central Horry-Northern Horry-
315 AM EDT Mon Apr 14 2025

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-SCZ054-150715-
Coastal Brunswick-Coastal Horry-
315 AM EDT Mon Apr 14 2025

...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Risk of Rip Currents.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-150715-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
315 AM EDT Mon Apr 14 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT
TUESDAY...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Small Craft Advisory conditions are likely late Monday through early
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ254-256-150715-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
315 AM EDT Mon Apr 14 2025

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Small Craft Advisory conditions are likely late Monday through early
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:09 AM EDTSmall Craft AdvisoryILM41 hr

Nearby

Beach Hazards Statements in North Carolina, 2025Beach Hazards Statements in South Carolina, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.